MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3418
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for hip pain and infection.Event is serious and is considered moderate.Event is not related to device or procedure.Date of implant: (b)(6) 2007.Date of revision #1: (b)(6) 2013.Date of event:(b)(6) 2023.(right hip).Treatment: revision; liner was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2007, patient received a right total hip replacement using s-rom stem and pinnacle cup with metal-on-metal articulation, to address end stage osteoarthritis.There was no reported surgical complication.On (b)(6) 2013, patient's right hip was revised to address acute infection.Irrigation and debridement was performed, with exchange of acetabular liner and femoral head.There was no evidence of metallosis identified.There was evidence of corrosion on the stem trunnion.The cup, hole eliminator, and s-rom stem with sleeve were retained.There was no evidence of osteomyelitis.On (b)(6) 2023, patient received an mri of the right hip.No findings to suggest loosening of the components of the right hip implants.Observed 2 cm x 6 cm complex fluid signal intensity collection along the posterior margin of the hip joint and proximal femur.This collection communicates with a defect in the posterior pseudo capsule as well as abutting a cortical defect in the posterior aspect of the greater trochanter.Appearance suggest adverse tissue reaction.In the appropriate clinical context infection could have a similar imaging appearance.Consider aspiration of the collection and analysis of contents.On (b)(6) 2023, patient's right hip was revised a 2nd time to address recurrent infection.Irrigation and debridement was performed, with exchange of acetabular liner and femoral head.No metallosis or alval was identified intraoperatively, despite the suggestion from the mri.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photo evidence provided found nothing indicative of a device nonconformance.The evidence provided is insufficient to confirm implant corrosion.The reported condition was not able to be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot:the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17058225
Report Number1818910-2023-11479
Device Sequence Number15153662
Product Code MRA
UDI-Device Identifier10603295171034
UDI-Public10603295171034
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-3418
Device Catalogue Number523418
Device Lot Number2375483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/29/2023
06/15/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/29/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 36IDX62OD.; APEX HOLE ELIM POSITIVE STOP.; PINNACLE 100 ACET CUP 62MM.; S-ROM M HEAD 36MM +3.; S-ROM*SLEEVE PRX ZTT, 18D-LRG.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityHispanic
Patient RaceWhite